Alert archive / Oklahoma / Special Weather Statements in 2020

Special Weather Statement, NWS Tulsa, OK

March 27, 2020Pawnee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Mar 27, 2020, 2:08 PM CDT for Pawnee County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2020, 2:08 PM CDT (19:08 UTC)
Expired
Mar 27, 2020, 2:45 PM CDT
In force
37 min
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2020-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 798 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2020-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
798 J/kg
Mixed-layer CIN
-370 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

990 
WWUS84 KTSA 271908
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
208 PM CDT Fri Mar 27 2020
 
OKZ054-059-064-271945-
Osage OK-Pawnee OK-Creek OK-
208 PM CDT Fri Mar 27 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHWESTERN
CREEK AND SOUTHEASTERN PAWNEE COUNTIES UNTIL 245 PM CDT...

At 208 PM CDT, a strong thunderstorm was located over Yale, moving
northeast at 65 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Hominy...                         Cleveland...
Mannford...                       Oilton...
Jennings...                       Westport...
Osage...                          Hallett...
Blackburn...                      Terlton...
Maramec...                        Walnut Creek State Park...
Silver City...                    

LAT...LON 3656 9637 3623 9610 3616 9625 3616 9630
      3614 9630 3599 9662 3616 9662 3616 9682
      3625 9682
TIME...MOT...LOC 1908Z 236DEG 57KT 3610 9669 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 27, 12:35 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 27, 12:35 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1235 PM CDT Fri Mar 27 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR to MVFR conditions are anticipated through the
valid period at all sites with thunderstorms possibly
impacting sites later Tonight into Saturday morning.

&&

.PREV DISCUSSION... /Issued 1104 AM CDT Fri Mar 27 2020/

DISCUSSION...
Will see an increase in elevated showers and thunderstorms
across eastern Oklahoma and western Arkansas this afternoon
as isentropic lift continues across the region. Have made some
minor adjustments to the pops for today to reflect. Have
also made some small adjustments to the remaining grids for
Today to better reflect current trends as well.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....10
Hazardous weather outlook, Mar 27, 1:50 PM CDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
150 PM CDT Fri Mar 27 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
150 PM CDT Fri Mar 27 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Late afternoon.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Late afternoon and again after midnight.

DISCUSSION...
Scattered thunderstorms have developed this afternoon
across central Oklahoma and if they hold together will
spread into eastern Oklahoma late this afternoon. These
storms are elevated in nature and are capable of producing
large hail. There is the potential that storms could become
surface based across northeast Oklahoma in the vicinity of a
a frontal boundary. This will increase the potential for
damaging winds and possibly a tornado. This activity will
taper off during the evening. However, more showers and
thunderstorms are anticipated after midnight as a cold front
moves into the area. These storms will also have the potential
to become severe with large hail and damaging winds the main concern.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY...No Hazards.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY AND THURSDAY...No Hazards.

EXTENDED DISCUSSION...
A few thunderstorms may be ongoing early Saturday across
western Arkansas, otherwise expect a dry and breezy day.
Shower and thunderstorm chances return by early next week
as another upper system moves into the Plains.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 27, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
208 PM CDT Fri Mar 27 2020

OKZ054-059-064-271945-
Osage OK-Pawnee OK-Creek OK-
208 PM CDT Fri Mar 27 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHWESTERN
CREEK AND SOUTHEASTERN PAWNEE COUNTIES UNTIL 245 PM CDT...

At 208 PM CDT, a strong thunderstorm was located over Yale, moving
northeast at 65 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Hominy...                         Cleveland...
Mannford...                       Oilton...
Jennings...                       Westport...
Osage...                          Hallett...
Blackburn...                      Terlton...
Maramec...                        Walnut Creek State Park...
Silver City...

LAT...LON 3656 9637 3623 9610 3616 9625 3616 9630
      3614 9630 3599 9662 3616 9662 3616 9682
      3625 9682
TIME...MOT...LOC 1908Z 236DEG 57KT 3610 9669

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 2:26 PM CDTSpecial Weather StatementTSACreek, Tulsa49 min
Mar 27, 2:31 PM CDTSpecial Weather StatementTSAWashington29 min
Mar 27, 2:46 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Rogers, Tulsa44 min
Mar 27, 2:51 PM CDTSpecial Weather StatementTSANowata24 min
Mar 27, 3:08 PM CDTSpecial Weather StatementTSADelaware37 min
Mar 27, 3:11 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes, Ottawa34 min
Mar 27, 3:13 PM CDTSpecial Weather StatementTSACraig32 min
Mar 27, 3:14 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers, Tulsa46 min
Mar 27, 3:34 PM CDTSpecial Weather StatementTSAOttawa26 min
Mar 27, 3:38 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa, Rogers52 min
Mar 27, 3:42 PM CDTSpecial Weather StatementTSAOttawa18 min
Mar 27, 3:57 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa33 min

Nearby

Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.